MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0308CSS10
Medical Device Problem Code Device Contaminated at the User Facility (4064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #: (b)(4).Note: this complaint file is being reported late as part of a corrective action following an fda inspection.After a review of historical complaint files, it was determined that for this compaint the device failed to meet its performance specifications according to the initial claim submitted by the user.For these complaints, the potential harm did not lead to a serious injury or death, however the performance specification which was failed to be met for these complaints could have led to a serious injury or death based on the initial information that was reported to balt.The returned device was inspected in our quality laboratory.During our analysis: - we observed a red/brown substance found at the proximal tip of the introducer sheath; - we observed an additional darker substance found approximately 22cm from the proximal end of the introducer sheath, the coil system was retracted for further analysis; - we noted the brown substance found on the delivery pusher was able to be removed by lightly scraping the surface of the delivery pusher; - the introducer sheath was cut and found to have a similar red/black substance within the introducer sheath.The origin of the foreign matter that was found along the coil system cannot definitively be determined.Upon return of the coil system, the proximal end of the introducer sheath was found to have a red/brown substance, with additional darker substances found within the introducer sheath.After the coil system was retracted from the introducer sheath, the delivery pusher was found to have a light brown substance, which was able to be removed from the delivery pusher by lightly scraping the hypotube.Since the substance was able to be manually removed from the hypotube, it is unlikely that the substance is corrosion related.Based on previous product testing and previous composition testing performed by a third party laboratory, the ability to easily remove the foreign matter from the delivery pusher by scrapping the hypotube indicates that it is highly unlikely that the foreign matter is corrosion related.The submitted incident report form indicated that the incident occurred during use.It is unknown the origin of the foreign matter, but it is possible that the substance is human fluids (i.E.Blood).However the extent of the use of the coil system cannot be determined.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210100924 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "there was foreign matter inside the coil sheath" incident report form received for this complaint indicated no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17572764
Report Number3014162263-2023-00030
Device Sequence Number12983302
Product Code HCG
UDI-Device Identifier00818053025891
UDI-Public(01)00818053025891(11)210128(17)260128(10)F210100924
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Model NumberOPTI0308CSS10
Device Lot NumberF210100924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2021
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown